Alert archive / California / Wind Advisories in 2007

Wind Advisory 87, NWS Los Angeles, CA

March 10, 2007

NWS Los Angeles, CA issued this wind advisory at Mar 10, 2007, 7:46 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2007, 7:46 PM PST (03:46 UTC)
Expired
Mar 11, 2007, 3:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 110346
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
746 PM PST SAT MAR 10 2007

...GUSTY CANYON WINDS OVER THE SANTA BARBARA COUNTY SOUTH COAST
AND MOUNTAINS...

.GUSTY NORTH WINDS CAN BE EXPECTED BELOW AND THROUGH THE PASSES
AND CANYONS OF THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS
OVERNIGHT. WINDS OF 25 TO 40 MPH WITH LOCAL GUSTS OVER 50 MPH WILL
BE POSSIBLE. THE STRONGEST WINDS WILL BE IN AND AROUND THE
MONTECITO AND CARPINTERIA AREA...AND THROUGH AND BELOW GAVIOTA
PASS. WINDS SHOULD SLOWLY DIMINISH AFTER MIDNIGHT.

CAZ052-111000-
/O.NEW.KLOX.WI.Y.0087.070311T0346Z-070311T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
746 PM PST SAT MAR 10 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

GUSTY NORTH WINDS 30 TO 40 MPH WITH GUSTS OVER 50 MPH CAN BE
EXPECTED THROUGH PASSES AND CANYONS. THE STRONGEST WINDS WILL BE
IN AND AROUND THE HILLS ABOVE MONTECITO AND CARPINTERIA...AND
THROUGH GAVIOTA PASS. THE WINDS WILL SLOWLY DIMINISH AFTER
MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-111000-
/O.NEW.KLOX.WI.Y.0087.070311T0346Z-070311T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
746 PM PST SAT MAR 10 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

GUSTY NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE
EXPECTED BELOW PASSES AND CANYONS. THE STRONGEST WINDS WILL BE IN
AND AROUND MONTECITO AND CARPINTERIA...AND BELOW GAVIOTA PASS. THE
WINDS WILL SLOWLY DIMINISH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
1 follow-up statement
000 
WWUS76 KLOX 111014
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
314 AM PDT SUN MAR 11 2007

...WIND ADVISORIES HAVE BEEN ISSUED FOR THE MOUNTAINS OF VENTURA
AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA RANGE...

...WIND ADVISORIES FOR SANTA BARBARA COUNTY HAVE EXPIRED...

.STRONG NORTHWEST TO NORTH FLOW LAST EVENING HAS SHIFTED TO A MORE
NORTHEASTERLY DIRECTION EARLY THIS MORNING. THIS HAS CAUSED GUSTY
WINDS ACROSS SANTA BARBARA COUNTY TO BECOME MORE LOCALIZED...SO
WIND ADVISORIES THERE HAVE BEEN ALLOWED TO EXPIRE. AT THE SAME
TIME...THE WIND SHIFT HAS CAUSED GUSTY WINDS TO BECOME INCREASINGLY
WIDESPREAD ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES
COUNTIES...INCLUDING THE SANTA MONICA RANGE. WINDS WILL CONTINUE
TO INCREASE IN THESE AREAS THIS MORNING...WITH AREAS OF NORTHEAST
WINDS 25 TO 40 MPH WITH GUSTS OVER 50 MPH. THE STRONGEST WINDS
WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS.

GUSTY WINDS WILL ALSO SPREAD INTO THE VALLEYS OF VENTURA AND LOS
ANGELES COUNTIES...ACROSS THE VENTURA COUNTY COASTAL PLAIN...AND
IN COASTAL SECTIONS OF LOS ANGELES COUNTY BELOW PASSES AND CANYONS
FROM MALIBU TO HOLLYWOOD. IN THESE LOCATIONS...AREAS OF NORTHEAST
WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 35 MPH ARE EXPECTED FROM
MID MORNING THROUGH MID AFTERNOON.

CAZ039-052-111115-
/O.EXP.KLOX.WI.Y.0087.000000T0000Z-070311T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
314 AM PDT SUN MAR 11 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY WINDS HAVE BECOME LOCALIZED...SO WIND ADVISORIES HAVE BEEN
ALLOWED TO EXPIRE.

$$

CAZ053-054-111615-
/O.NEW.KLOX.WI.Y.0088.070311T1014Z-070311T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
314 AM PDT SUN MAR 11 2007

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL
BECOME WIDESPREAD THIS MORNING...THEN CONTINUE THROUGH MID
AFTERNOON BEFORE GRADUALLY DIMINISHING. THE STRONGEST WINDS WILL
OCCUR THROUGH AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-111615-
/O.NEW.KLOX.WI.Y.0088.070311T1014Z-070311T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
314 AM PDT SUN MAR 11 2007

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS OVER 50 MPH WILL
BECOME WIDESPREAD THIS MORNING...THEN CONTINUE THROUGH MID
AFTERNOON BEFORE GRADUALLY DIMINISHING. THE STRONGEST WINDS WILL
OCCUR THROUGH AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO/ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 4:10 PM PST, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 10, 4:10 PM PST, 3 hours 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
410 PM PST SAT MAR 10 2007

...UPDATE TO ADD AVIATION DISCUSSION...

.SHORT TERM...
PATCHY STRATUS HANGING ON THIS AFTERNOON AND CLINGING TO THE BEACHES
FROM VENTURA TO PALOS VERDES. THIS WILL LAST INTO THE LATE
AFTERNOON. INLAND SUNNY DRY BREEZY WEATHER HAS CREATED RED FLAG
WARNING CONDITIONS IN THE MOUNTAINS OF THE LA...VTA...AND SBA MTNS.

TONIGHTS WORRY IS THE WINDS. RIGHT NOW ITS GOING TO BE CLOSE. 18Z
RUN CAME IN WITH A LITTLE MORE UPPER SUPPORT. IT WILL BE CLOSE BUT
STILL IT DOES NOT LOOK LIKE A SLAM DUNK PERHAPS A FEW EXPOSED
RIDGETOPS WILL GET GUSTS ABOVE CRITERIA BUT NOT WIDESPREAD. A BIG
INVERSION AT 800 FEET OR SO WILL KEEP FOOTHILL TEMPS IN THE UPPER
60S AND MAYBE EVEN SOME LOWER 70S NEAR THE BREEZY PASSES AND CANYONS.

SUNDAY WILL BE BREEZY AND WARM WITH 15 TO 25 MPH WINDS BELOW PASSES
AND CANYONS AND WIDESPREAD OVER THE VENTURA COASTAL PLAIN. TEMPS
WILL SOAR INTO THE LOW 90S EVEN ALONG THE CENTRAL COAST.

SUNDAY WILL BE A LITTLE LESS BREEZY BUT STILL FOOTHILL TEMPS WILL BE
IN THE UPPER 60S.

MONDAY SHOULD FOLLOW THE DAY TWO OFFSHORE RULE WHERE TEMPS WARM A
FEW MORE DEGREES. GRADS SHOULD TURN ONSHORE BY AFTERNOON SO BEACH
SITES WILL HAVE THEIR DAILY HIGH AROUND 11 AM.

ENOUGH OFFSHORE FLOW TUESDAY MORNING TO ENSURE NO MARINE LAYER. BUT
THE COASTAL HIGH TEMPS WILL BE MUCH LOWER WITH A GOOD ONSHORE PUSH
DURING THE DAY. STILL 582DM HGTS WILL KEEP THE INLAND AREAS WARM.

.LONG TERM...
GENERAL RIDGING AND WEAK EARLY MORNING OFFSHORE FLOW WILL KEEP SKIES
CLEAR WEDNESDAY THROUGH FRIDAY. 580 HGTS WILL KEEP THINGS WARM A FEW
DEGREES ABOVE NORMAL INLAND AND NEAR NORMAL AT THE COASTS.

NEXT WEEKEND THINGS BECOME A LITTLE LESS CLEAR. GFS DEVELOPS A DRY
CUT OFF LOW AND MOVES IT NEAR SOCAL SATURDAY AND THEN OVER THE AREA
SUNDAY. THE EC DOES NOT SHOW THIS AND KEPT A FAIRLY GENERIC DRY
FORECAST GOING BUT THIS WILL NEED WATCHING NEXT WEEK.

&&

.AVIATION...

11/0005Z...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THRU SUN.
WITH OFFSHORE WINDS INCREASING TONIGHT IT LOOKS LIKE LOCAL LLWS
CONDITIONS AT TIMES CANNOT BE RULED OUT AT KVNY AND POSSIBLY KBUR
AFTER MIDNIGHT TONIGHT THRU SUN MORNING. EVEN SO...HAVE KEPT OUT OF
THE TAFS SINCE IT SHOULD BE GENERALLY LESS THAN 20 KT OF SHEAR...BUT
IF THERE IS STRONGER SHEAR IT WILL BE SHORT LIVED AND INTERMITTENT.

KLAX MAY HAVE LIGHT E WINDS LATER TONIGHT INTO SUN MORNING FOLLOWED
BY A NORMAL SEABREEZE AFTER ABOUT 20Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
FIRE WEATHER WATCH (SEE LAXRFWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...RORKE
AVIATION...SIRARD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 10, 9:59 AM PST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
959 AM PST SAT MAR 10 2007

CAZ034>041-044>047-051>054-059-087-088-111300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
959 AM PST SAT MAR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTH TO NORTHEAST WINDS AND LOW HUMIDITIES WILL AFFECT THE
MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES TODAY
INTO TONIGHT. THE COMBINATION OF GUSTY WINDS AND INCREASINGLY DRY
CONDITIONS IN THE MOUNTAINS WILL CAUSE INCREASING FIRE DANGER
BEGINNING THIS AFTERNOON.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

GUSTY NORTHEAST WINDS AND LOW HUMIDITIES WILL AFFECT THE MOUNTAINS
AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES SUNDAY THROUGH
MONDAY.RECORD OR NEAR RECORD HIGH TEMPERATURES ARE EXPECTED SUNDAY
AND MONDAY. THE COMBINATION OF HIGH TEMPERATURES...LOW RELATIVE
HUMIDITIES AND GUSTY WINDS WILL CREATE A HEIGHTENED FIRE DANGER
ACROSS MUCH OF LOS ANGELES AND VENTURA COUNTIES AND THE MOUNTAINS OF
SANTA BARBARA COUNTY SUNDAY THROUGH MONDAY.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:14 AM PDTWind AdvisoryLOX15 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.